pain ques.

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

pain ques.

Postby msmything » Thu Jul 09, 2009 1:27 pm

Holy Moly!!! I'm in more pain than I thought imaginable...I had reduced my dose of neurontin for awhile 'case I needed my brains for a bit..I'm paying now..
Anyway....I've got a question...
i've got incredibly intense leg pain, my left leg woke me up last night..
What's the genesis of the pain...does it indicate death of nerve fiber?
Nothing is making it go away..so back on the neurontin...
I can't use my brain anyways when I hurt like this..
What's the relation between pain, numbness, tingling..all dysthesias but some more bearable...why?
Does loss of use of the enervated area follow?
User avatar
msmything
Family Elder
 
Posts: 286
Joined: Sat May 17, 2008 3:00 pm
Location: Chicagoland

Advertisement

Postby queenie » Thu Jul 09, 2009 7:44 pm

I don't over examine things too much. I take a hefty dose of cymbalta every day, which seems to have my neuropathic pain under control.
But when I wake up hurting in the middle of the night, and cannot think of anything else, or divert myself, I find a percocet EXTREMELY helpful.
User avatar
queenie
Family Member
 
Posts: 55
Joined: Tue Jun 02, 2009 3:00 pm

Re: pain ques.

Postby NHE » Fri Jul 10, 2009 2:25 pm

I had a friend of mine go on Lyrica due to her fibromyalgia. She said that getting off of it was one of the hardest things she's gone through. Here entire body was extremely oversensitive and even the normal everyday things caused pain. I believe that things were better after her body readjusted to being without the drug. It may just take you some time to go though an adjustment period.

By the way, I'm curious what problems you've had with the neurontin with respect to cognition? I was prescribed it a long time ago when I was in graduate school but decided that I could get by trying to just ignore the neuropathic pain in my foot rather than take a medication for an indefinite period. There was also the glitch about the lawsuit against the pharma company that makes the stuff for it's illegal practices of putting sales reps in with doctors and not informing the patient. That made the drug all that much more suspect in my mind.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3355
Joined: Sat Nov 20, 2004 4:00 pm

Postby queenie » Fri Jul 10, 2009 4:04 pm

I've been getting this neuropathic pain that runs from various points in my back, down to my groin, and on to various points in my leg.
When I get it (and I am known for a high pain threshold), there is NO IGNORING IT.
That is when I take my percocet; and 20 to 30 minutes later, it is gone!
User avatar
queenie
Family Member
 
Posts: 55
Joined: Tue Jun 02, 2009 3:00 pm

Postby msmything » Fri Jul 10, 2009 5:29 pm

why did your friend go off of lyrica? was it working? I tried it and got VERY dizzy, not a nice kind of dizzy, a scary violent kind of spinning of the room.
with regard to cognition and neurontin, it could be coincidence, but the higher I went up in dosage to 1600mgd/day, the harder it was to manage tasks at work without making really stoooopid errors that were so glaring on retrospect, even if retrospect was later that day. I feel a sort of mental tiredness that's more overwhelming than it was not too long ago. I also don't like the idea of the every day foreverness of it.
Loss of mental function is very scary to me.
But pain sucks alot.So, I'm weighing the options. I was nearly in tears the other day, re-started the neurontin, and took norco.
(codeine and tylenol)
Queenie, I'm scared of the addictive nature of pain meds, how do you manage that?
I went swimming today, and hope that regular time in the pool will help, or maybe just sticking my head out the window and screaming AARGH will do the trick.
Thank you for your replies!
User avatar
msmything
Family Elder
 
Posts: 286
Joined: Sat May 17, 2008 3:00 pm
Location: Chicagoland

Re: Pain ques.

Postby NHE » Fri Jul 10, 2009 11:48 pm

msmything wrote:why did your friend go off of lyrica? was it working? I tried it and got VERY dizzy, not a nice kind of dizzy, a scary violent kind of spinning of the room.


I'm sure she told me, I just can't remember right now.

msmything wrote:With regard to cognition and neurontin, it could be coincidence, but the higher I went up in dosage to 1600mgd/day, the harder it was to manage tasks at work without making really stoooopid errors that were so glaring on retrospect, even if retrospect was later that day. I feel a sort of mental tiredness that's more overwhelming than it was not too long ago. I also don't like the idea of the every day foreverness of it. Loss of mental function is very scary to me.


Wow! Thanks for sharing your experiences. It makes me grateful that I didn't start taking it in graduate school. Some errors in the lab could have been really painful... add the acid to the water or was it add the water to the acid, oh heck just wing it... ouch! For those that really want to know, the first one is correct, the second one makes a big mess.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3355
Joined: Sat Nov 20, 2004 4:00 pm

Postby msmything » Sat Jul 11, 2009 3:23 am

makes a big difference to the 'water off a duck's back' metaphor..

acid off a duck's back is discouraged
User avatar
msmything
Family Elder
 
Posts: 286
Joined: Sat May 17, 2008 3:00 pm
Location: Chicagoland


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service